JournalsjemsVol. 13, No. 1pp. 57–84

Positivity and Kleiman transversality in equivariant <em>K</em>-theory of homogeneous spaces

  • Dave Anderson

    University of Michigan, Ann Arbor, USA
  • Stephen Griffeth

    University of Minnesota, Minneapolis, USA
  • Ezra Miller

    Duke University, Durham, USA
Positivity and Kleiman transversality in equivariant <em>K</em>-theory of homogeneous spaces cover
Download PDF

Abstract

We prove the conjectures of Graham–Kumar [GrKu08] and Griffeth–Ram [GrRa04] concerning the alternation of signs in the structure constants for torus-equivariant K-theory of generalized flag varieties G/P. These results are immediate consequences of an equivariant homological Kleiman transversality principle for the Borel mixing spaces of homogeneous spaces, and their subvarieties, under a natural group action with finitely many orbits. The computation of the coefficients in the expansion of the equivariant K-class of a subvariety in terms of Schubert classes is reduced to an Euler characteristic using the homological transversality theorem for non-transitive group actions due to S. Sierra. A vanishing theorem, when the subvariety has rational singularities, shows that the Euler characteristic is a sum of at most one term—the top one—with a well-defined sign. The vanishing is proved by suitably modifying a geometric argument due to M. Brion in ordinary K-theory that brings Kawamata–Viehweg vanishing to bear.

Cite this article

Dave Anderson, Stephen Griffeth, Ezra Miller, Positivity and Kleiman transversality in equivariant <em>K</em>-theory of homogeneous spaces. J. Eur. Math. Soc. 13 (2011), no. 1, pp. 57–84

DOI 10.4171/JEMS/244